Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 7, 2025, 3:21 PM CDT for Kandiyohi County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2025, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 7, 2025, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 50
County Kandiyohi County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS83 KMPX 072021
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
321 PM CDT Mon Jul 7 2025
MNZ057-072100-
Kandiyohi MN-
321 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN KANDIYOHI COUNTY UNTIL
4 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Brooten, or 15 miles northwest of Willmar, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
New London, Spicer, Green Lake, Norway Lake, Sunburg, Regal, Sibley
State Park and Hawick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4524 9525 4531 9526 4541 9526 4541 9477
4515 9476 4518 9525
TIME...MOT...LOC 2021Z 270DEG 23KT 4534 9516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:25 PM CDT, 56 minutes earlier. Its key messages:
- Shower & thunderstorm chances return this afternoon and evening. Enhanced Risk (Level 3/5) of severe weather across western MN.
- Next chance of Thunderstorms & Showers arrives Thursday night into Friday.
Area forecast discussion, Jul 7, 2:25 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 225 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Shower & thunderstorm chances return this afternoon and evening. Enhanced Risk (Level 3/5) of severe weather across western MN. - Next chance of Thunderstorms & Showers arrives Thursday night into Friday. && .DISCUSSION... Issued at 215 PM CDT Mon Jul 7 2025 Current obs highlight temperatures in the upper 70s to mid 80s with dew point temperatures in the low to mid 60s. Winds remain light & variable but will begin to increase & take on a southerly or southwesterly direction this afternoon. Visible satellite imagery reveals mostly clear skies with a band of Cu from St Cloud down to the I-90 corridor. Further upstream is a cluster of bubbly Cu tied to an intensifying thunderstorm along the MN/SD border. This area of thunderstorms will require monitoring over the next several hours as it enters W MN. Hires guidance has struggled a bit to capture the morning convection ongoing over the Dakotas likely causing a later arrival time into W MN than reality. Latest HRRR appears to have initialized better than previous runs & has the ongoing thunderstorms. The general theme is for a cluster of thunderstorms to eventually congeal into an MCS somewhere between far E SD and W MN before tracking into west-central and southern Minnesota this afternoon. These should be able to further intensify as they move into W MN. Forecast soundings from the HRRR highlight 1000-2000 J/Kg CAPE, 35 kts+ effective shear, & modest lapse rates (6.0-6.5 C/km). A marginal but sufficient convective environment that'll limit the higher end potential of any severe thunderstorms this afternoon. The primary severe concern is driven by potential for damaging winds this afternoon. This threat is increased if storms are manage to organize into an MCS & sustain a strong enough cold pool without it surging ahead of the complex. IF it can sustain it's cold pool & not choke itself out - there will likely be a legitimate severe wind threat into C MN this afternoon & evening. What are the limiting factor's? Well the earlier timing could limit how much additional instability builds downstream over central & southern Minnesota. This would limit the longevity of the thunderstorms/MCS as they trek eastward through the afternoon & evening hours. This is good news for those in the Twin Cities & locations east - the threat should remain in west/southwest/central MN. SPC day 1 SWO upgraded FAR western Minnesota into an Enhanced risk while trimming back the Slight & Marginal risks. PoPs gradually decrease this evening across E MN & W WI, matching the weakening trend of any convection. QPF amounts for 0.10" to 0.25" in the Twin Cities and along & east of I- 35. Tuesday through Sunday... the weather pattern will be fairly quiet over the next several days. Our next chance for rain/thunderstorms will be late Thursday into Friday. There is some uncertainty of the exact evolution but there has been a persistent signal for a more widespread rain event. High temperatures will remain in the low to mid 80s through Friday. Cooler temperatures will follow the rain chances for the upcoming weekend, which is reflected in the NBM with highs in the 70s. The pattern seems to continue through mid July with a stretch of 2-4 days of typical Summer heat & humidity, 1-2 days of rain/storm threat, then 1-3 days of slightly less humid Summer weather. We're entering the time of year where our precipitation averages begin to decrease week over week so it wouldn't be too surprising if things end up slightly drier by mid month. Fortunately, there doesn't appear to be any significant heat on the horizon either. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1224 PM CDT Mon Jul 7 2025 The biggest question within the TAF period will be the state of convection moving into western MN later this afternoon and into the evening. Recent CAMs have favored -TSRA decaying as it moves eastwards, with -TSRA most likely at AXN/RWF/STC becoming -SHRA into MSP/MKT. There is a gust-front type feature ahead of the decaying storms that could produce some gusty winds mainly at MSP/MKT from 01-03z and seems to be the most likely outcome based on current information. Until the -TSRA arrives, we remain VFR with winds variable, becoming 300-330 towards the end of the period. KMSP...The most likely scenario for MSP will be a window of 20-25kt gusts from 270-300 from decaying storms from roughly 01-03z. While there could be lightning, most of the -TSRA should diminish into light -SHRA by the time it reaches the terminal. /OUTLOOK FOR KMSP/ WED...VFR. Wind SE 5-10kts. THU...VFR, chc -TSRA late. Wind S 5-10kts. FRI...SHRA/TSRA likely, MVFR/IFR. Wind SW 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...TDH
Hazardous weather outlook, Jul 7, 2:27 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 227 PM CDT Mon Jul 7 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 227 PM CDT Mon Jul 7 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Scattered thunderstorms are expected this afternoon and evening. A few storms may be severe with large hail and damaging winds, primarily west of I-35. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening across western Minnesota. BPH
In the hours before
Special weather statement, Jul 7, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
321 PM CDT Mon Jul 7 2025
MNZ057-072100-
Kandiyohi MN-
321 PM CDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN KANDIYOHI COUNTY UNTIL
4 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Brooten, or 15 miles northwest of Willmar, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
New London, Spicer, Green Lake, Norway Lake, Sunburg, Regal, Sibley
State Park and Hawick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4524 9525 4531 9526 4541 9526 4541 9477
4515 9476 4518 9525
TIME...MOT...LOC 2021Z 270DEG 23KT 4534 9516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:24 PM CDT | Special Weather Statement | MPX | Chippewa | 36 min |
| Jul 7, 3:50 PM CDT | Special Weather Statement | MPX | Swift | 25 min |
| Jul 7, 4:38 PM CDT | Special Weather Statement | MPX | Meeker | 37 min |
| Jul 7, 6:13 PM CDT | Special Weather Statement | MPX | Redwood | 47 min |
| Jul 7, 6:45 PM CDT | Special Weather Statement | MPX | Brown | 30 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.